Aortic dissection & aortic aneurysm information support group

Aortic dissection, aortic aneurysm - The aorta - Life after an aortic dissection

Hi all,

Has anyone suffered from hair loss? I have been taking Bisoprolol 1.25mg for about 2 years now and my hair has definitely got thinner. I have always had a very thick head of hair so I didn't notice at first. However now I have a real problem around the crown area.

Did a bit of research on the internet to discover that a lot of other people have had this problem while taking beta blockers. My GP has confirmed this too but says that it could also be due to age (56yrs) and the fact that I also suffer from an under active thyroid for which I take thyroxine. The thyroxine has been in my system for over 25 years without this problem however so I am a little sceptical about that. The age thing? Maybe, but I have 7 sisters and none of them has had this problem.

A friend of mine who is also on beta blockers told me that she had the same problem and has recommended a health supplement called Viviscal. It is a marine algae supplement. I started a course of it 3 weeks ago. It is not supposed to show results for about 6 months but I definitely feel that even if my hair is not thicker it has definitely stopped falling out so much. Let's see what happens. I will keep you all posted and in the meantime if any one has any comments to make on this subject it would be great to hear them.

Views: 748

Add a Comment

You need to be a member of Aortic dissection & aortic aneurysm information support group to add comments!

Join Aortic dissection & aortic aneurysm information support group

Comment by Maria Trinidad Herrera on December 15, 2010 at 2:36

Hi Marianne, I have heard of this before. Also if you read in the side effects, it is one of them for beta blockers. I am taking Metoprolol 100 mg and it worries me. Let me know if Viviscal works and how and where do you find it. I have not noticed too much of a difference in my hair yet, because I am 54 and I have fine hair.

I have taken another beta blocker before my surgery and noticed a couple areas where my hair was really thin, but, it got better after my doctor put me on Lisinopril.  However, now after an AD, my doctor said there is no other medication that it will work for me at this time. 

 

Thanks for your courage in addressing this problem and please keep me inform. 

 

Maria T

Comment by Marianne Santamera on November 5, 2010 at 12:35
Hi Richard, thanks for all the info. I just take 1.25mcg of Bisoprolol and 200mcg of Thyroxine daily. I think I am going to stick with that for the time being and see if the viviscal supplement works. I am loathe to change my medication too much so I will give it the 3 months before I look at it again. Other than the hair loss I don't have any other side effects.

I think I would much rather be a bald man than a bald woman Gregory!! I honestly don't know what all the fuss about male baldness is because I think it can be quite attractive. Definitely not the same for women though!
Comment by Gregory Smith on November 5, 2010 at 10:28
Just wish I had some hair to lose...
Comment by Richard Deal on November 2, 2010 at 10:53
Hi Marianne,
as I said in the previous post, I suffered with hair loss in the first 6 months after my dissection. After the 6 months were up, my hair gradually started to thicken out again, and now, it is just as thick as it ever was. The beta-blockers I am on are Metohexal succ (95mg) and Metohexal succ/comp (95mg/12.5mg). Metohexal is metoprolol and succ is the succinate form, succ comp is the combined metoprolol, succinate and hydrochlorothiazide. none of them list hair loss as a side-effect... so i did a bit of looking through my box of magic pills and found none of what i take now lists hair loss as a side-effect. The only things i don't take anymore are ramipril and metoprolol tartrate... are you on any of those? maybe one of them is the real culprit...
hope this helps!
r
Comment by Graeme on November 1, 2010 at 11:49
Hi Marianne

Well done on posting the blog! I have featured it on the front page so everyone can see it. I have not had any problems after 7 years on beta blockers but i like you always have had thick hair and a lot of it - so did my mum and dad and all the rest of my bros and sister so lets see what everyone else has to say...!

keep well!

Graeme

LIFELONG MEMBERS

Our AD Facebook Page!

Visit Our Facebook Page/

OR - Post our Website Link to your Facebook Wall Profile
If you have the QR decode app in your smart camera phone - hold your camera phone over this QR CODE and it will automatically take your smart phone (*if you have the internet enabled on your phone) to our Facebook Page!

 OR - Use the QR Code above

What's a QR Code??
Download QR Reader App.

Our Twitter Feed!

Events

© 2019   Created by Graeme.   Powered by

Badges  |  Report an Issue  |  Terms of Service